Winter Weather, North Fulton
- When
- February 13, 12:00 AM EST to 5:00 AM EST
- Where
- North Fulton forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Light snow showers spread across the north Atlanta metropolitan area during the early morning hours. This left a dusting to a light coating of snow on some bridges, overpasses, and a few roads, mainly across Cobb and De Kalb counties.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Light snow showers spread across the north Atlanta metropolitan area during the early morning hours. This left a dusting to a light coating of snow on some bridges, overpasses, and a few roads, mainly across Cobb and De Kalb counties. A few patches of ice were even reported on Interstate-20 in De Kalb county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 12, 5:45 PM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EST SUN FEB 12 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) IMMEDIATE PROBLEM IS CHC FOR ACCUMULATING SNOW TONIGHT. SNOW SHOWERS HAVE DECREASED IN INTENSITY THIS AFTERNOON BUT FLURRIES STILL BEING REPORTED ACROSS MANY AREAS. RADAR IMAGERY CONFIRMS THIS. S/W TO ROTATE THROUGH TONIGHT WITH -13C 850MB TEMPS AND RESULTING STRONG LOW LEVEL INSTABILITY SKIRTING N GA. HOWEVER ...WITH DRIER LOW LEVEL AIR IN PLACE ANY NEW SNOW TONIGHT SHOULD NOT ACCUMULATE MORE THAN 1/2 INCH. TRAVEL MAY STILL BE IMPACTED...ESP HIGHER ELEVATIONS OR WHERE REFREEZING OCCURS. SPS ISSUED EARLIER DESCRIBES THIS WELL. REST OF SHORT TERM PRETTY QUIET WITH NW FLOW BECOMING WESTERLY BY MID WEEK. WEAK S/W ALONG GULF COAST TRIES TO MOVE INTO SOUTHEAST BUT LIFT APPEARS INSUFFICIENT TO GENERATE ANY SIGNIFICANT CLOUDS OR PRECIP. BIAS-ADJUSTED MAV GENERALLY ACCEPTED FOR TEMPS. SUNSHINE AND WARMING AT 850MB SHOULD HELP TEMPS GET INTO LOWER 40S MONDAY. CLOUDS AND -10C 850MB TEMPS KEPT TEMPS WAY DOWN TODAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ZONAL FLOW ALOFT SHOULD TRANSITION TO WSWLY FLOW BY WED NIGHT. TEMPS WARM AND MOISTURE GRADUALLY INCREASES ACCORDINGLY. COULD SEE SLT CHC POPS BEGIN AS EARLY AS THUR NIGHT AS WAA INCREASES. FRONT TO SLIP IN LATE FRI OR SAT. GOING POPS MATCH 12Z GFS PRETTY WELL. ONLY MINOR TWEAK TO CHANGE PRECIP TYPE TO SHOWERS INSTEAD OF RAIN. ALSO INTERESTING IN LONG TERM PERIOD IS VERY STRONG HIGH PRESSURE AROUND 1055MB BUILDING INTO THE NRN PLAINS FRI/SAT WITH BITTER ARCTIC AIR. 12Z GFS INDICATES THIS AIRMASS SLIDING EAST INTO THE EASTERN U.S. WHILE WEAKENING SOME. WORTH KEEPING AN EYE ON. AIRMASSES THAT COLD SOMETIMES SPREAD INTO THE CONUS MUCH FARTHER AND COLDER THAN WARM-BLOODED FOLK LIKE US WOULD ENJOY. SNELSON && .AVIATION...LARGE POLAR VORTEX AND DEEP EASTERN U.S. TROUGH WILL BE REINFORCED ONE MORE TIME AS AN ADDITIONAL SHORT WAVE ROTATES THROUGH THE BASE OF THE TROUGH FROM THE NORTHWEST TONIGHT. THEN...TROUGH FILLS AND LIFTS NE AS ZONAL FLOW EVOLVES ACROSS THE SOUTHERN STATES EARLY IN THE WEEK. EXPECT IMPROVING AVIATION CONDITIONS THIS TAF SET AFTER 15Z MON. CEILINGS...BKN-OVC MVFR CIGS CONTINUE ACROSS MUCH OF THE NORTHERN PART OF THE CWA THIS AFTERNOON WITH STRONG LOW-LEVEL CAA AND STEEP LAPSE RATES WITH VERY COLD AIR SFC TO 500MB. WITH AN ADDITIONAL SHORT WAVE YET TO PASS THROUGH THE AREA OVERNIGHT...WOULD EXPECT CLOUDS BKN-OVC TO REMAIN IN PLACE THROUGH 15Z MON. CIGS GENERALLY MVFR 025-045 NORTH...BUT MOSTLY ABOVE MVFR 045-060 SOUTH. MUCH DRIER SFC AIR WILL WORK INTO THE AREA AFT 12Z MON...SO WOULD EXPECT JUST FEW OR SCT CLOUDS AFTER 15Z...WITH NO CIGS DURING THE AFTERNOON HOURS. VISIBILITY...SHOULD REMAIN VFR THROUGHOUT TAF SET. HOWEVER...BRIEF SNOW SNSH OVERNIGHT MAY BRIEFLY LOWER VISIBILITY TO MVFR...BUT EXPECTING THAT ANY SNOW AT TAF SITES ATL-AHN WOULD BE TOO LIGHT TO RESTRICT VISIBILITY. WX...LIGHT SNSH AND -SN OCCURRING THROUGHOUT THE DAY TODAY. WITH YET ANOTHER SHORT WAVE...STRONG LOW-LEVEL CAA...AND IN GENERAL VERY COLD TEMPS SFC-850MB...WOULD EXPECT OCCASIONAL -SNSH THROUGH MUCH OF THE NIGHT. HOWEVER...QUESTIONABLE AS TO WHETHER IT WILL BE SIGNIFICANT ENOUGH TO MENTION IN TAF. ANY PCPN THAT OCCURS TONIGHT WILL BE SNOW...TOO COLD FOR ANY RAIN. WINDS...CONTINUING WESTERLY THROUGH TAF VALID PERIOD...MOSTLY IN THE 270-300 RANGE. SPEEDS SHOULD GRADUALLY DECREASE OVERNIGHT WITH MOST AREAS LESS THAN 10KTS BY MIDNIGHT. SPEEDS WILL INCREASE TO 10-12KTS AGAIN AFT 12Z MON. RAB && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 26 41 28 56 / 20 0 0 5 ATHENS 28 45 26 59 / 20 5 0 5 GAINESVILLE 26 41 27 55 / 20 5 0 5 ROME 27 43 24 58 / 20 0 0 5 COLUMBUS 29 48 29 62 / 10 0 0 10 MACON 29 48 25 59 / 10 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 PM EST SUN FEB 12 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 658 PM EST SUN FEB 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ...LIGHT ACCUMULATION OF SNOW POSSIBLE ACROSS NORTH GEORGIA TONIGHT... .SYNOPSIS... A DEEP EASTERN U.S. TROUGH WILL REMAIN IN PLACE THROUGH EARLY MONDAY. A SHORT WAVE WILL ROTATE THROUGH THE TROUGH TONIGHT. COLD...CANADIAN AIR WILL CONTINUE TO FILTER INTO THE STATE THROUGH EARLY MONDAY. .PRIMARY HAZARD...THE PRIMARY HAZARD TONIGHT WILL BE LIGHT ACCUMULATIONS OF SNOW...MAINLY LESS THAN ONE INCH. HOWEVER...BECAUSE SURFACE TEMPERATURES WILL BE NEAR OR BELOW FREEZING ACROSS MUCH OF THE AREA OVERNIGHT...SECONDARY ROADS...BRIDGES...OVERPASSES...AND ESPECIALLY MOUNTAINS ROADS MAY BECOME SLICK AND HAZARDOUS. SNOW ACCUMULATIONS SHOULD BE LESS THAN ONE INCH AND GENERALLY NORTH OF A CEDARTOWN...ATLANTA... GAINESVILLE LINE. .DISCUSSION... THE LARGE EASTERN U.S. TROUGH WILL REMAIN IN PLACE FOR ONE MORE DAY...BEFORE LIFTING OUT OF THE AREA MONDAY AFTERNOON AS ZONAL FLOW EVOLVES ACROSS THE SOUTHERN STATES. A SHORT WAVE WILL DIVE INTO THE BASE OF THE TROUGH TONIGHT...HELPING TO LIFT OUT THE TROUGH AS IT MOVES UP THE EAST COAST MONDAY. VERY COLD AIR IS PRESENT AT ALL LEVELS OF THE ATMOSPHERE...WITH 850 MILLIBAR TEMPERATURES AS COLD AS MINUS 16 CENTIGRADE. SURFACE TEMPERATURES WILL DROP BELOW FREEZING ACROSS MOST OF NORTH GEORGIA OVERNIGHT...WITH TEMPERATURES EARLY MONDAY RANGING FROM THE UPPER 20S TO LOWER 30S ACROSS NORTH GEORGIA. AS THE SHORT WAVE APPROACHES THE AREA LATER THIS EVENING AND OVERNIGHT...ADDITIONAL SNOW SHOWERS CAN BE EXPECTED. CONDITIONS WILL IMPROVE RAPIDLY AFTER SUNRISE MONDAY AS SKIES CLEAR AND TEMPERATURES WARM ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...SNOW REPORTS FROM NORTH GEORGIA COUNTIES WILL BE APPRECIATED. RAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EST SUN FEB 12 2006 GAZ001>009-011>016-019>021-131300- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 953 PM EST SUN FEB 12 2006 ...SNOW SHOWERS AND FLURRIES EXPECTED TO CONTINUE OVERNIGHT ACROSS MUCH OF NORTH AND CENTRAL GEORGIA... ...WIND CHILL VALUES BETWEEN 10 AND 20 TONIGHT ACROSS PARTS OF NORTH GEORGIA... SCATTERED SNOW SHOWERS AND FLURRIES WILL PERSIST OVERNIGHT MAINLY ACROSS NORTH GEORGIA. SOME LIGHT ACCUMULATIONS MAY BE POSSIBLE IN SOME OF THE SNOW SHOWERS...BUT SIGNIFICANT TRAVEL PROBLEMS ARE NOT EXPECTED. MOTORISTS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION WHEN TRAVELING. BE ALERT FOR SLICK SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT WILL CAUSE WIND CHILL VALUES TO DROP TO BETWEEN 10 AND 20 ABOVE ZERO. IF HEADING OUTDOORS...BE SURE TO DRESS WARMLY AND LIMIT OUTDOOR EXPOSURE.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491096, 5491097, 5491098, 5491099.